MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS CERTITUDE DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS CERTITUDE DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9630TA23A
Medical Device Problem Codes Burst Container or Vessel (1074); Difficult to Remove (1528)
Health Effect - Clinical Codes Vascular Dissection (3160); Insufficient Information (4580)
Date of Event 12/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information added to b5.Correction to h6.Investigation is still ongoing.
 
Event or Problem Description
Per report, a vascular surgeon was called to patch a dissection at the access site.The patient remained stable.
 
Event or Problem Description
As reported by the field clinical specialist (fcs), during a right trans-carotid tavr procedure with a 23mm sapien 3 ultra valve, the 23mm certitude delivery system balloon ruptured during inflation.The valve was well expanded and had a gradient of 4 mmhg.The patient was stable.
 
Additional Manufacturer Narrative
Investigation is still ongoing.
 
Additional Manufacturer Narrative
Correction to b5 and additional information added to h6.
 
Event or Problem Description
As reported by the field clinical specialist (fcs), during a right trans-carotid tavr procedure with a 23mm sapien 3 ultra valve, the 23mm certitude delivery system balloon ruptured during inflation.The valve was well expanded and had a gradient of 4 mmhg.The patient was stable.Per report, there were withdrawal difficulties.The balloon was getting caught at the end of the sheath.Per report, a vascular surgeon was called to patch a dissection at the access site.The patient remained stable.Per report, the perceived root cause for the dissection was being unable to pull the balloon through the sheath.
 
Additional Manufacturer Narrative
The events reported are anticipated in the risk management documentation for transcatheter heart valve procedures.A previous investigation into this type of event is captured in an edwards lifesciences technical summary and applies to this complaint.Additional assessment of the failure mode is not required at this time.The device was returned for evaluation.The returned device was evaluated, and the following was observed: a balloon was burst radially with no missing balloon pieces noted.There was a kink on the guidewire lumen inside the inflation balloon, likely due to packaging.The inflation balloon single wall thickness was measured along the edges of the burst location.The measurements show that the balloon wall thickness was within specification.Per the technical summary, the instructions for use, current risk mitigations include design and manufacturing controls, and training manuals have been reviewed, no inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.The 3mensio imagery report was provided by the site, and the following was observed: there was calcification present in the landing zone.Through extensive complaint investigations, balloon burst events during valve deployment have not been associated with device malfunctions or manufacturing nonconformances.Rather, the root cause for these events have historically been due to calcification in the landing zone or over-inflation of the balloon.The reported event for balloon burst and difficulty to withdraw system through sheath was confirmed based on visual evaluation of the returned product.Available information suggests patient factors (calcification), and procedural factors (withdrawal of burst balloon) likely contributed to the event.The presence of calcification can create a challenging anatomy for balloon inflation.While the balloons are sufficiently designed and tested to ensure the burst pressure is at or above the rated burst pressure, calcified nodules can compromise the structure of the balloon wall via following mechanisms such as puncture, local overstretching, open cell impingement, or stress concentration.As the balloon was burst, the altered balloon profile could have made it more susceptible to catch on the sheath tip, which would have then led to the experienced retrieval difficulty.As a result, a surgical intervention was performed to remove the devices from patient.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
EDWARDS CERTITUDE DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key21183170
Report Number2015691-2025-00380
Device Sequence Number4262862
Product Code NPT
UDI-Device Identifier00690103201185
UDI-Public(01)00690103201185(17)250717(10)65333584
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2025
Device Model Number9630TA23A
Device Lot Number65333584
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2024
Supplement Date Received by Manufacturer12/26/2024
01/20/2025
03/26/2025
Initial Report FDA Received Date01/17/2025
Supplement Report FDA Received Date01/24/2025
02/13/2025
03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown